Decapeptyl side effects

Hi everyone. I have just had my 3rd monthly injection of decapeptyl. I am also on hrt. On a positive note my endo pain is much much better but I have had really sore joints and muscles. Over the past few nights I have found it almost impossible to sleep and I also feel pretty low and anxious. I have an appt with my GP on Friday but to be honest nobody at the practice seems to know very much about decapeptyl. Has anybody else found this drug has made them feel low and if so was the GP supportive and what was suggested? Kalms don't seem to help. Would be really grateful for any advice. Thanks. Ax

3 Replies

oldestnewest
  • All the GnRH drugs are known to cause depression in a significant number of patients on the drug. It is the No.1 side effect warning now put on the patient info leaflet.

    freely available online on pdf medicines.org.uk/emc/medici...

    I was GnRH (zoladex) only 3 years ago and depression wasn't even mentoned on some types of the drugs' advice leaflets- but following a campaign and insistance by the FDA in the US and others, the GnRH drugs must now carry a warning about depression - so in the past few months all the advice leaflets have been updated to include this warning. They should do the same about cognitive impairment - but don't mention it yet. The manufacturers of these drugs are reluctant to be open and honest and will only put the barest legal minimum requirement on the advice leaflets that they can get away with.

    Please read the information leaflet - there is a lot of information on there nevertheless.

    Depression is top of page 2, Joint pains is covered on page 4 - right column.

    If depression is coming on - it can only get progressively worse if you stay on the drug - you may be offered anti-depressants but it is much safer to quit the Decapeptyl as that may also help with all the other side effects too.

    If you have endo - you are put on the drug in the hope it improves your daily quality of life - and when the side effects become too much that your quality of life is not better but worse - then it is time to stop. You are not on it to cure or kill endo -the drugs don't do that - they simply render endo dormant for a short time.

    Use the search box on the green bar at the top of the page and type in Decapeptyl

    Other keywords are GnRH, Zoladex, Prostap, Lupron etc - there are THOUSANDS of previous discussions on the subject of these drugs and plenty more online generally if you use google

    with websites dedicated to victims of the drugs who have found they are suffering long term side effects long after stopping the drugs.

    lupronvictimshub.com collects all sorts of reports and research data on GnRH drugs including Decapeptyl.

    Even if you stop the drug - you may still need anti-depressants to help you cope with depression resulting from the drug-but if you quit soon after getting the blues then you may not need any extra help and your body may recover the natural way. Best of Luck.

  • I have just had 6 months of decapeptyl injections. My doctor did bring up the chance of depression as I was low in mood already before I started. Her suggestion was to go back and see her if I thought I was getting any worse. To be honest I have had a lot going on so was bound to feel down- however the injections definitely had an impact. I managed though- the doctor offered me anti depressants/ sleeping tablets / anti anxietys. I refused to take anti depressants as studies have shown counselling is a much more effective way of treating depression and once you are on anti depressants it can sometimes be difficult to get off them. I also refused the other tablets because I feel they would have caused me more anxiety knowing I was relying on them. The thing that I struggled more with was the anxiety, constantly feeling nervous. However I am only 4 weeks after my last injection finished and I feel a massive lift in the past week too. Try and be as positive as you can and remember it's short term. I certainly would do it again as I have suffered next to no pain at all. The one thing I would have taken was beta blockers that I was offered as they are apparantly really affective for anxiety but I hope to try for a baby soon and would rather not be taking anything that I would need to stop!!

    I had 2 3 monthly injections with no hrt.

    Hope your feeling better soon xxx

  • Thank you. It is so reassuring to know that others understand. It is really good to have found something to reduce the endo pain so much - just a shame that it couldn't be side-effect free! Will definitely try and stick with it. All the very best for your baby plans. Axx

You may also like...